Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 67, NWS Twin Cities, MN

June 20, 2025Stearns County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 20, 2025, 3:03 AM CDT for Stearns County, Minnesota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2025, 3:03 AM CDT (08:03 UTC)
Expired
Jun 20, 2025, 4:00 AM CDT
In force
57 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Stearns County, MN

The radar

The Minneapolis radar (KMPX), 91 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 9:11 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2025-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1319 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2025-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1319 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1988 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted.

955 
WUUS53 KMPX 200803
SVRMPX
MNC145-200900-
/O.NEW.KMPX.SV.W.0067.250620T0803Z-250620T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
303 AM CDT Fri Jun 20 2025

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Eastern Stearns County in central Minnesota...

* Until 400 AM CDT.

* At 303 AM CDT, a severe thunderstorm was located over Freeport, or 
  28 miles west of St. Cloud, moving southeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...At 249 am CDT, the Sauk Centre airport reported a wind
           gust of 66 mph.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  St. Anthony around 310 AM CDT.
  Albany around 315 AM CDT.
  Avon around 325 AM CDT.
  Cold Spring around 335 AM CDT.

Other locations impacted by the severe thunderstorm include Farming, 
Pleasant Lake, Luxemburg and St Augusta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm has produced damaging winds and is capable of 
producing large hail.

&&

LAT...LON 4554 9476 4572 9463 4557 9416 4555 9415
      4553 9415 4552 9414 4549 9414 4548 9411
      4547 9410 4545 9410 4545 9409 4532 9419
      4531 9425
TIME...MOT...LOC 0803Z 298DEG 29KT 4564 9473

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

MPG
3 follow-up statements
950 
WWUS53 KMPX 200821
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
321 AM CDT Fri Jun 20 2025

MNC145-200900-
/O.CON.KMPX.SV.W.0067.000000T0000Z-250620T0900Z/
Stearns MN-
321 AM CDT Fri Jun 20 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 4 AM CDT FOR 
EASTERN STEARNS COUNTY...

At 321 AM CDT, a severe thunderstorm was located near Albany, or 18 
miles west of St. Cloud, moving southeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...At 249 am CDT, the Sauk Centre airport reported a wind
         gust of 66 mph.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

This severe thunderstorm will be near...
  St. Anthony around 310 AM CDT.
  Albany around 315 AM CDT.
  Avon around 325 AM CDT.
  Cold Spring around 335 AM CDT.

Other locations impacted by the severe thunderstorm include Farming, 
Pleasant Lake, Luxemburg and St Augusta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm has produced damaging winds and is capable of 
producing large hail.

&&

LAT...LON 4553 9475 4572 9462 4557 9416 4556 9416
      4555 9415 4553 9415 4552 9414 4549 9414
      4548 9411 4547 9410 4545 9410 4545 9409
      4532 9419 4531 9425
TIME...MOT...LOC 0803Z 298DEG 29KT 4564 9472

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$
600 
WWUS53 KMPX 200844
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
344 AM CDT Fri Jun 20 2025

MNC145-200900-
/O.CON.KMPX.SV.W.0067.000000T0000Z-250620T0900Z/
Stearns MN-
344 AM CDT Fri Jun 20 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 4 AM CDT FOR 
SOUTHEASTERN STEARNS COUNTY...

At 344 AM CDT, a severe thunderstorm was located over Rockville, or 
8 miles southwest of St. Cloud, moving southeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

This severe thunderstorm will be near...
  Avon around 325 AM CDT.
  Cold Spring around 335 AM CDT.
  Rockville and St. Joseph around 340 AM CDT.

Other locations impacted by the severe thunderstorm include Pleasant 
Lake, Luxemburg and St Augusta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 4547 9462 4565 9446 4555 9415 4553 9415
      4552 9414 4549 9414 4548 9411 4547 9410
      4545 9410 4545 9409 4532 9419 4531 9425
TIME...MOT...LOC 0821Z 298DEG 29KT 4557 9454

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BPH
173 
WWUS53 KMPX 200855
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
355 AM CDT Fri Jun 20 2025

MNC145-200905-
/O.EXP.KMPX.SV.W.0067.000000T0000Z-250620T0900Z/
Stearns MN-
355 AM CDT Fri Jun 20 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 4 AM CDT FOR 
SOUTHEASTERN STEARNS COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning will be allowed to expire. However, small 
hail, gusty winds, and heavy rain are still possible with this 
thunderstorm.

To report severe weather, contact your nearest law enforcement 
agency. They will send your report to the National Weather Service 
office.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for a 
portion of central Minnesota.

&&

LAT...LON 4547 9462 4565 9446 4555 9415 4553 9415
      4552 9414 4549 9414 4548 9411 4547 9410
      4545 9410 4545 9409 4532 9419 4531 9425
TIME...MOT...LOC 0844Z 298DEG 29KT 4548 9431

$$

BPH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:01 AM CDT, 2 hours 2 minutes earlier. Its key messages:

  • Thunderstorms likely tonight into Friday morning, with a few severe thunderstorms possible.
  • Severe thunderstorms likely across northern Minnesota and Wisconsin late Friday night, still uncertain how far south the risk may extend into central Minnesota and west central Wisconsin.
  • Hot and very humid this weekend with heat indices above 100 degrees. Extreme Heat Watches and Warnings are in effect.
  • The active weather pattern continues next week with the potential for heavy rain.
Area forecast discussion, Jun 20, 1:01 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
101 AM CDT Fri Jun 20 2025

.KEY MESSAGES...

- Thunderstorms likely tonight into Friday morning, with a few
  severe thunderstorms possible.

- Severe thunderstorms likely across northern Minnesota and
  Wisconsin late Friday night, still uncertain how far south the
  risk may extend into central Minnesota and west central Wisconsin.

- Hot and very humid this weekend with heat indices above 100
  degrees. Extreme Heat Watches and Warnings are in effect.

- The active weather pattern continues next week with the
  potential for heavy rain.

&&

.DISCUSSION...
Issued at 343 PM CDT Thu Jun 19 2025

A few showers and thunderstorms passed across western Wisconsin
earlier today, but since satellite imagery indicates just fair
wx cu at the moment. Temperatures are exceeding forecast values
today across west central MN with widespread 90s in the typical
warm areas, but quite impressive 97 and 95 degree readings in
Madison and Canby, respectively, at 3 PM. That will be a sign of
things to come in the next few days.

So far there have been no signs of renewed convective
development, but weak ripples in the mid levels combined with
increasing instability could spark a few thunderstorms later
this afternoon and early evening north of I-94. The main round
will come overnight as a strengthening 40-50 kt LLJ feeds a
complex of storms originating over southwestern ND this
afternoon. This complex will track east across southern ND, then
dive southeast along I-94 overnight. Moderately steep mid level
lapse rates (6-7 C/km) and 40-50 kts of deep layer shear could
give enough support for a few severe storms capable of large
hail and damaging winds. Strong moisture transport with the LLJ
impinging on the cluster of storms could result in some
backbuilding and heavy rainfall, but overall the complex will
be fairly progressive, reaching western Wisconsin by early
Friday morning. The LLJ will veer to the east and the remaining
convection will exit to southern WI by mid to late morning.

Behind the complex, a surface front/residual outflow will be
reinforced along or just south of I-94 and an impressive
temperature gradient should materialize by afternoon. Southeast
flow will keep highs generally in the mid 80s northeast of the
boundary, but the heat wave will begin building north into
southwestern MN. It's already in the upper 90s today in parts of
western MN, so it may reach 100 tomorrow as 925 mb temps
exceeding 30C begin to arrive. Potential of this would increase
if southeast winds become more south and downsloping aid in the
heating. Dew points near the front will surge into the mid 70s
by afternoon but could mix down into the 60s in southwestern MN
where the best mixing and hottest temps are forecast. Upgraded
the Extreme Heat Watch to a warning beginning Friday along and
south of the MN River, with a Heat Advisory buffering that to
the east where the combination of lower temperatures but higher
dew points could still result in heat indices near 100.

By Friday afternoon, a redevelopment of the LLJ should occur
and will strengthen markedly to 50-60 kts Friday night. The nose
of the jet will focus across central or northern MN. In
addition, as the hot and humid airmass begins to work in, 700 mb
temperatures could exceed +15C as early as late Friday
afternoon south of I-94 and greater than +18C area wide by
early Saturday morning. Not only does this point to significant
capping (+12C at 700 mb is a typical subjective isotherm to
determine if convection is supported or suppressed), but +18C would
be one of the hottest readings on record in the MPX sounding
climatological record. With the nose of the LLJ to the north and
unfavorable 700 mb temperatures across the southern half or two
thirds of MN, the better bet is for any thunderstorm
development to remain across northern MN Friday night. If an
intense MCS can develop and track eastward on the periphery of
the ridge, there's an outside chance it can penetrate deeper
into the more unfavorable area, but chances remain quite high
the southern end of it will remain north of I-94.

The airmass set for this weekend is quite impressive. The
strength of the ridge across the Ohio Valley will lead to
climatologically extreme heights and temperatures aloft across
parts of the Great Lakes and Upper Midwest. 850 mb temperatures
are expected to reach +25 to +27C with 925 mb temps of +28C to
+32C. This type of airmass will support highs in the mid 90s to
mid 100s. NBM highs have been running too cool, with some areas
below the NBM 5th percentile Saturday and Sunday. This is
likely due to bias correction from the last few weeks which
largely experienced anomalously cold temperatures. Forecast
soundings indicate mixing will be better than earlier expected
with gusts of 25 to 35 kts. This, combined with very hot air
aloft, points to the likelihood that temperatures could reach
what 850 and 925 mb temps suggest with dew points likely a bit
lower than what has been forecast. Increased highs to the mid to
upper 90s Saturday, with low to mid 100s out toward Madison.
Heat indices are still forecast to range from 105 to 110. The
watch was also upgraded to a warning across much of the rest of
the area beginning Saturday. Kept the watch going for portions
of western WI and central MN where slightly cooler temps could
lead to sub-warning heat indices, but even these areas will
probably be upgraded in the future.

Gusty winds Saturday night with dew points remaining in the
upper 60s to lower 70s will keep low temperatures well into the
70s or even low 80s. One thing to watch will be an approaching
front from the west as a shortwave progresses northeast across
the Plains. Some guidance bring the front into western MN at
least for a time Saturday night before retreating back to the
west early Sunday. Sunday shoudn't be quite as hot with the
intense bubble of hot air modifying some from Saturday, but
another day with heat indices around 105 is likely.

A cold front will push through Sunday night as a shortwave
breaks down the northwestern portion of the large ridge. The
ridge will keep southwest flow over the Plains and Upper Midwest
and won't allow the front to stray too far southeast. Continued
moisture advection along the boundary and favorable jet
dynamics will mean repeated rounds of showers and thunderstorms
early next week. There is some uncertainty where the boundary
will stall, but generally southern/eastern MN and WI southward
stand the best chance at heavy rainfall totals through midweek.
If the ridge is a bit stronger than forecast, then this could
shift northwest some. One thing that seems more certain will be
a significant cool down, especially with post frontal showers
and storms next week.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 101 AM CDT Fri Jun 20 2025

Storms have developed and expanded across much of the area since
04Z. They will be moving east and should exit east central MN
around 12Z. Lots of instability and a strong low level jet are
evident, among other factors for the storms. After the storms,
MVFR ceilings look to be a good bet for a few hours, until
midday Friday. Friday afternoon looks dry with strong capping in
place.

KMSP...High confidence in strong storms getting to MSP after
07Z, per radar trends and recent CAMs. Fortunately, these
should clear out by 12z, with only the beginning of the morning
push being impacted. After the storms, MVFR ceilings look likely
but confidence on this is only medium.

/OUTLOOK FOR KMSP/
SAT-SUN...VFR. Wind SW 10-20G20-30kts.
MON...MVFR/RA likely, chc IFR/TSRA. Wind W-NW 10-20kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Extreme Heat Watch from Saturday afternoon through Sunday
     evening for Douglas-Freeborn-Morrison-Todd.
     Extreme Heat Warning from noon Saturday to 9 PM CDT Sunday for
     Anoka-Benton-Carver-Chisago-Dakota-Goodhue-Hennepin-
     Isanti-Kanabec-Kandiyohi-Le Sueur-McLeod-Meeker-Mille
     Lacs-Pope-Ramsey-Rice-Scott-Sherburne-Sibley-Stearns-
     Steele-Stevens-Swift-Waseca-Washington-Wright.
     Heat Advisory from 2 PM this afternoon to noon CDT Saturday
     for Freeborn-Kandiyohi-Le Sueur-McLeod-Meeker-Sibley-
     Stevens-Swift-Waseca.
     Extreme Heat Warning from noon today to 9 PM CDT Sunday for
     Blue Earth-Brown-Chippewa-Faribault-Lac Qui Parle-Martin-
     Nicollet-Redwood-Renville-Watonwan-Yellow Medicine.
WI...Extreme Heat Watch from Saturday afternoon through Sunday
     evening for Barron-Chippewa-Dunn-Eau Claire-Pepin-Rusk.
     Extreme Heat Warning from noon Saturday to 9 PM CDT Sunday for
     Pierce-Polk-St. Croix.

&&

DISCUSSION...Borghoff
AVIATION...TDK
Hazardous weather outlook, Jun 19, 3:48 PM CDT, 11 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
348 PM CDT Thu Jun 19 2025

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
202100-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
348 PM CDT Thu Jun 19 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

A few severe thunderstorms are possible overnight, primarily
along and north of Interstate 94. Large hail is the primary
threat. Heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Extreme heat is expected beginning Friday across southwestern
Minnesota, expanding across the remainder of the area Saturday and
Sunday. Heat indices of 105 to 110 degrees are likely during the
afternoon. In addition, low temperatures will be in the mid 70s
to lower 80s, providing little relief from the heat.

Complexes of thunderstorms Friday night will be confined mostly to
northern Minnesota. However, some storms may impact parts of
central Minnesota and northwest Wisconsin. Large hail and damaging
winds would be possible.

Multiple rounds of thunderstorms are likely next week, with the
potential for heavy rain and flooding where thunderstorms train
over the same areas. The threat is highest from southern
Minnesota into western Wisconsin.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed overnight.

Borghoff

In the hours before

Special weather statement, Jun 20, 2:08 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
208 AM CDT Fri Jun 20 2025

MNZ091-092-200800-
Faribault MN-Martin MN-
208 AM CDT Fri Jun 20 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WESTERN FARIBAULT AND
MARTIN COUNTIES UNTIL 3 AM CDT...

At 208 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Truman to 13 miles southwest of
Elmore, or extending from 12 miles north of Fairmont to 16 miles
southeast of Fairmont, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Dunnell, Sherburn, Trimont, Foxlake, Ceylon, Welcome, Wilbert,
  Ormsby, Fairmont, Fairmont Airport, Northrop, Granada, Imogene,
  East Chain, Truman, Guckeen, Huntley, Blue Earth, Elmore and
  Winnebago.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4350 9483 4351 9485 4385 9485 4385 9425
      4383 9410 4366 9395 4350 9396
TIME...MOT...LOC 0707Z 282DEG 27KT 4380 9453 4369 9436 4342 9433

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Local storm report, Jun 20, 2:14 AM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
214 AM CDT Fri Jun 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 AM     Tstm Wnd Gst     2 SSW Alexandria        45.87N 95.39W
06/20/2025  M70 MPH          Douglas            MN   ASOS

            Measured at Chandler Field.

&&

TDK
Local storm report, Jun 20, 2:27 AM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
227 AM CDT Fri Jun 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     Tstm Wnd Gst     2 WSW Evansville        46.00N 95.73W
06/20/2025  M62 MPH          Douglas            MN   Mesonet

            Measured by MNDOT RWIS.

&&

TDK
Local storm report, Jun 20, 2:38 AM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
238 AM CDT Fri Jun 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     Tstm Wnd Dmg     Alexandria              45.89N 95.38W
06/20/2025                   Douglas            MN   Law Enforcement

            Trees reported down in Alexandria. Some
            areas without power.

&&

TDK
Local storm report, Jun 20, 2:51 AM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
251 AM CDT Fri Jun 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 AM     Tstm Wnd Gst     3 SSE Sauk Centre       45.71N 94.93W
06/20/2025  M66 MPH          Stearns            MN   AWOS

            Measured at the Sauk Centre airport. Fire
            department reports power is out within Sauk
            Centre.

&&

TDK
Special weather statement, Jun 20, 3:01 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
301 AM CDT Fri Jun 20 2025

MNZ056-057-065-200845-
Renville MN-Kandiyohi MN-Chippewa MN-
301 AM CDT Fri Jun 20 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHIPPEWA...
SOUTHWESTERN KANDIYOHI AND NORTHWESTERN RENVILLE COUNTIES UNTIL 345
AM CDT...

At 301 AM CDT, Doppler radar was tracking a strong thunderstorm near
Maynard, or 13 miles east of Montevideo, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

The strong thunderstorm will be near...
  Maynard around 300 AM CDT.
  Clara City around 310 AM CDT.
  Prinsburg around 325 AM CDT.

Other locations impacted by this strong thunderstorm include Gluek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4505 9549 4497 9488 4473 9498 4487 9556
TIME...MOT...LOC 0800Z 285DEG 30KT 4495 9546

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MPG

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 10:27 PM CDTSpecial Weather StatementMPXStevens48 min
Jun 19, 11:33 PM CDTSpecial Weather StatementMPXChippewa42 min
Jun 20, 12:50 AM CDTSpecial Weather StatementMPXDouglas40 min
Jun 20, 1:36 AM CDTSpecial Weather StatementMPXDouglas54 min
Jun 20, 1:59 AM CDTSevere Thunderstorm WarningMPXDouglas31 min
Jun 20, 2:08 AM CDTSpecial Weather StatementMPXMartin52 min
Jun 20, 2:23 AM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stearns, Todd52 min
Jun 20, 3:01 AM CDTSpecial Weather StatementMPXRenville44 min
Jun 20, 3:18 AM CDTSpecial Weather StatementMPXKandiyohi42 min
Jun 20, 3:25 AM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Swift42 min
Jun 20, 3:57 AM CDTSpecial Weather StatementMPXWright33 min
Jun 20, 4:09 AM CDTSpecial Weather StatementMPXLe Sueur36 min
Jun 20, 4:10 AM CDTSpecial Weather StatementMPXRenville35 min
Jun 20, 4:17 AM CDTSpecial Weather StatementMPXNicollet28 min
Jun 20, 4:42 AM CDTSpecial Weather StatementMPXNicollet33 min
Jun 20, 4:47 AM CDTSpecial Weather StatementMPXSibley43 min
Jun 20, 5:37 AM CDTSpecial Weather StatementMPXLe Sueur38 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.